What Should You Do if Someone is Overdosing on Oxycodone?
Oxycodone is one of the most common types of narcotic known as an opiate. These can be found in some of the most common painkillers like OxyCotin, Vicodin, Percodan, Norco, and Percocet. As we all know, taking one too many painkillers will profoundly impact an individual.
Having an OxyContin overdose is a really serious incident. It can even prove fatal if the person doesn’t know what’s happening or how to deal with the severity of the situation. This can severely impact a person’s physical and mental well-being, so this shouldn’t be a drug that we should be taking too much of.
If you take one too many doses in an attempt to feel a certain high or euphoria, then there’s a chance for a person to hurt themselves accidentally. Not only that, but this is dangerous because once you get addicted to painkillers, you’re going to always want to take a higher dose because they’re not getting enough relief from a regular dose. This is extremely dangerous.
There are those who break, crush, and even cut their OxyContin pills before they snort or ingest them. They think that these methods can give them the “high” that they’re looking for.
While these drugs can surely give you a sense of “relief,” this isn’t a very healthy thing to do. As we’ve said repeatedly, this is very dangerous because you risk your body getting an overdose.
Here at Skyward Treatment, we’re passionate about getting our patients on the right track. Whether you’re struggling to get rid of your OxyContin addiction, we’re always going to be there for you should you need our services.
However, how would you know if someone is having an OxyContin overdose, and how should you react to a situation like this?
The following are some of the most common signs that a person is having an OxyContin overdose:
- Weak Pulse
- Spasm of the Stomach
- Low Blood Pressure
- Pinpoint Pupils
- Difficulty Breathing
- Slow Breathing
- Extreme Drowsiness
- Blue Lips and Fingernails
Overdosing on a drug like OxyContin is a serious threat, so you have to be aware of these symptoms and immediately call 9-1-1. It’s best to call the first responders because they will have a better grasp of dealing with these types of drug overdoses.
Although if you can assist the person overdosing, you should lay them down on one side and prevent them from standing. This is vital, and you can save their lives by doing so.
If you’re ready to embark on your journey towards a drug-free lifestyle, then reach out to us today at Skyward Treatment. We have a beautiful facility in Sugarland, Texas, that can help you focus on the things that matter most. There’s always a start to your journey towards addiction recovery – let us help you start yours.
Skyward Treatment provides our services to patients around the Greater Houston Area.